MAUDE Adverse Event Report: BIOSENSE WEBSTER INC THERMOCOOL SMARTTOUCH SF; CARDIAC ABLATION PERCUTANEOUS CATHETER

BIOSENSE WEBSTER INC THERMOCOOL SMARTTOUCH SF; CARDIAC ABLATION PERCUTANEOUS CATHETER
Catalog Number D134701
Medical Device Problem Code Patient Device Interaction Problem (4001)
Health Effect - Clinical Code Cardiac Tamponade (2226)
Date of Event 06/30/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Device investigation details: an analysis of the product could not be performed since a physical sample was not received for evaluation.However, if the product is received at a later date, the investigation will be updated as applicable.A manufacturing record evaluation was performed for the finished device lot number: 31626710l and no internal action related to the complaint was found during the review.As part of our company quality system process, all devices are manufactured, inspected, and distributed to approved specifications.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by biosense webster inc., or its employees that the report constitutes an admission that the product, biosense webster inc., or its employees caused or contributed to the potential event described in this report.Manufacturer's ref.#: (b)(4).
 
Event or Problem Description
It was reported that a patient underwent a cardiac ablation procedure with a thermocool smarttouch sf and the patient experienced cardiac tamponade that required pericardial drainage and prolonged hospitalization.Ablation was performed as usual, and there was almost no pericardial effusion immediately after the procedure, allowing the patient to return to the room.Later that night, a decrease in blood pressure was observed and pericardial effusion was confirmed.They waited until morning to perform pericardium puncture (approximately 500 ml of blood was drained).The specific timing and dates include: on june 30, ablation was performed.That night, a decrease in blood pressure and pericardial effusion were observed.On july 1 at 9 am, pericardium puncture was performed.The patient recovered, however, required extended hospitalization.The physician's opinions on the relationship between the event and the product is that there were no actions during the ablation that would cause tamponade.No abnormalities were observed prior to or during use of the product.Additional information was later received indicating the physician¿s opinion on the cause of this adverse event was that there was no manipulation that could cause cardiac tamponade during ablation.The intervention provided was pericardiocentesis.The patient was reported as fully recovered.Transseptal puncture was performed with rf needle.Prior to noting the pe, ablation was performed.The patient did not require cardiac surgery.
 
Additional Manufacturer Narrative
On 4-aug-2025, additional information about the patient and event were received.It was indicated the procedural activated clotting time (act) was around 300 seconds.No other relevant history/pre-existing condition provided.No catheter exchanges occurred during the procedure.One transseptal puncture site was performed during the procedure.There was no evidence of steam pop.The irrigation flow setting used for catheter was default.If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.Manufacturer's ref.# (b)(4).

Brand Name
THERMOCOOL SMARTTOUCH SF
Common Device Name
CARDIAC ABLATION PERCUTANEOUS CATHETER
Manufacturer (Section D)
BIOSENSE WEBSTER INC
31 technology drive, suite 200
irvine CA 92618
Manufacturer (Section G)
BIOSENSE WEBSTER INC (JUAREZ)
circuito interior norte
1820parque industrial salvacar
juarez 32599
MX   32599
Manufacturer Contact
henry boden
31 technology dr
irvine, CA 92618
9497882078
MDR Report Key22596569
Report Number2029046-2025-02432
Device Sequence Number11767059
Product Code LPB
UDI-Device Identifier10846835009774
UDI-Public(01)10846835009774(17)280430(10)31626710L
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
P030031
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue NumberD134701
Device Lot Number31626710L
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/01/2025
Supplement Date Received by Manufacturer08/04/2025
Initial Report FDA Received Date07/24/2025
Supplement Report FDA Received Date08/29/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured05/01/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
RF NEEDLE.; UNK_NGEN PUMP.; UNK_NGEN RF GENERATOR.
Outcome Attributed to Adverse Event Hospitalization; Life Threatening; Required Intervention;
Patient Age59 YR
Patient SexMale
Patient EthnicityNon Hispanic
Patient RaceAsian